Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1976, Volume 44, Issue 5

Input-Output Analysis with Scale-Dependent Coefficients<947:IAWSC>2.0.CO;2-V
p. 947-961

Sajal Lahiri

This is an analytical paper generalizing the standard input-output (IO) model on the one hand and the equally standard method of solving the model by means of power series expansion, on the other. The IO coefficients here are allowed to vary with the endogenous variables in a general fashion, and the model analysis is approached via the iterative scheme, referred to above. The analysis includes (i) detailed and rigorous examination of the properties of the scheme, (ii) clarification of the notion of viability, and (iii) derivation of suitable viability conditions in the present generalized context and their comparison with the corresponding results in the linear model. Finally, the economic interpretation of the computational procedure in terms of a planning process of the "material balance" type is extended to the generalized context. It is shown that this results in a considerable "informational economy" on the part of the central planning authority, which is lacking in the case of the linear model.

Log In To View Full Content